Jump to content




Photo

Vyvanse makes me obsessively pick my skin


  • Please log in to reply
8 replies to this topic

#1 confusedashell

confusedashell

    Member

  • Member
  • Pip
  • 7 posts

Posted 20 February 2011 - 12:21 AM

I take Vyvanse, 20mg to 60mg depending on what I need to accomplish that day.
Even when I was a little kid I've always been a "picker", but with vyvanse it is MUCH worse.
I look like a meth addict when I dont have make up covering it. It's such a sad thing and I cant control myself.
Any imperfection I must pick.

I'm considering different meds but currently im taking Vyvanse for ADD and it'd beein working ok for a year minus
the skin picking issue. I also take Sertraline for anxiety partly caused by Vyvanse, which in effect makes Vyvanse not help as much with my ADD.

Sorry to get on a tangine. Anyway any suggestions?
ISSUES: ADD, General & Social Anxiety, Mild Depression
PILLS: Vyvanse 20-60mg. Sertraline 200mg.
PAST PILLS: Concerta 54mg.



#2 Anna

Anna

    Member

  • Inmate
  • 4003 posts

Posted 20 February 2011 - 08:57 AM

Can you try either a) lowering dosage of vyvanase or b) trying to work with an ocd therapist on the skin picking issue?

Trying another med might not be a bad idea, but with one stim, you may run into the same issue with another....

Anna
BP I, Most Recent Episode Depressed, like suicidally depressed.

Currently on: neurontin,. seroquel, tienaptine, NAC, lithium, temazepam, latuda, provigil, a bunch of health meds/supps to deal w/ s.e. of crazy meds. (metformin, armour thyroid, Vit B 12 shots, magnesium, the list goes on, sigh, I feel like an OLD person, heh). Yeah, i am on a lot of crazy meds.

Revenge Strategist Extraordinare since 2011... Yes, you may contact me for services/ideas.

#3 confusedashell

confusedashell

    Member

  • Member
  • Pip
  • 7 posts

Posted 17 March 2011 - 01:30 AM

Thanks for the advice :)
I can't really lower my dosage and still be in control of my ADD, but the therapy may be the solution!
I may just be stubborn, (or am just bitter from past therapists?), but I feel like OCD therapy would not work... at least on me.

Doctors have told me to put a rubber-band on my wrist and whenever I feel the urge to pick, to snap the rubber-band.
Unfortunately, Operant Conditioning (if that's what this is supposed to be..?) does not help if I am the operant AND the one being conditioned.

I had a short phase when I was 14 with some mild self-mutilation, could "picking" be like a subconscious desire to injure myself? or is it just an OCD habit thing??


ISSUES: ADD, General & Social Anxiety, Mild Depression
PILLS: Vyvanse 20-60mg. Sertraline 200mg.
PAST PILLS: Concerta 54mg.


#4 creepy

creepy

    Member

  • Member
  • Pip
  • 231 posts

Posted 17 March 2011 - 10:07 AM

I take zoloft also. Its pretty activating and it does some dopamine reuptake inhibition at higher dosages too. You might be having a reaction with that combo?
If it is the stim, you could try seeing if something else works. Maybe normal adderall? The others are heavier on dopamine from what I can find. But dopamine may or may not even be the problem. If your doc has no ideas Id ask about switching stims till you find one that works without the skin picking. Or maybe add something else or swap your AD for something that helps with anxiety and possible compulsions?

Edited by creepy, 17 March 2011 - 10:07 AM.

C-PTSD, MDD, clycothymia
50mg sertraline, 150mg bupropion XL

#5 JaneErr

JaneErr

    Member

  • Member
  • Pip
  • 8 posts

Posted 11 November 2011 - 02:35 PM

I do the same thing! I have always been a picker or a hair puller (never able to stop both at the same time). I was on Vyvanse before then went off for a while and this time it seems to really kick up my anxiety and the skin picking is a lot worse. I've tried therapy for it repeatedly but it didn't help.

I thought it was my agitated depression (which can have skin picking as a symptom) but it has gotten so much worse since I restarted the Vyvanse. I'm going to ask about Strattera on Monday at my appointment. I've also started a new career and am feeling lots of anxiety about that as well.

Thanks for starting the topic. I'm really interested in seeing the replies.

I don't have a sig yet but I'm diagnosed with agitated depression and ADHD but have had a GAD diagnosis in the past. I take Aplenzin (a variation of Wellbutrin that few people have heard about, it seems), Lamictal, Vyvanse, Deplin, and Trazodone.
Married to an ADHD man, mother of an ADHD son, ADHD myself
Diagnosis: ADHD, Agitated Depression, OCD, GAD
Medications: Aplenzin (depression), Vyvanse (ADHD), Lamictal (irritability), Deplin (depression), Desyrel (insomnia)
Not currently in therapy

#6 PetSoundsFan

PetSoundsFan

    Member

  • Member
  • Pip
  • 127 posts

Posted 19 November 2011 - 06:24 PM

interesting....the wife was on adderall and was obsessively picking at her skin...she's covered in scars now. Due to aderrall being out of stock in town, the doc switched her to vyvance and she has since quit picking. I'm quite relieved.

I hope you find some relief from the picking....it's awful stuff.

#7 HaloGirl66

HaloGirl66

    Wannabe Timelord

  • Inmate Emeritus
  • Pip
  • 967 posts

Posted 19 November 2011 - 08:38 PM

Vyvance didn't make me pick, but it did make me pull out my hair. Strattera did the same. Had to go back to the adderall, its the only think that has made me not hair pull.
I am *not* any kind of medical professional. I can't spell either. I do the best I can.

My brain cooties: ADD, Wicked Insomnia, SI, Nonverbal Learning Disorder, Generalized Anxiety Disorder, Periodic Depression and various neurological issues.

Current Meds: 10mg Ambien & 2 mg Xanax at bedtime, 1mg Xanax XR in the morning, 10mg Flexril as needed, 40mg Adderal
Not gonna list previous meds because this signature ain't long enough!


And when I squinted the world seemed rose-tinted
And angels appeared to descend
To my surprise with half-closed eyes
Things looked even better than when they were opened...

M. Gore

#8 PetSoundsFan

PetSoundsFan

    Member

  • Member
  • Pip
  • 127 posts

Posted 20 November 2011 - 09:39 AM

the only thing vyvance seemed to do to me was constipate me...same as depakote...and just like when I came off that, after 24 hours of being off vyvance, I started going to the bathroom.

It's amazing how these drugs effect everyone so differently.

#9 confusedashell

confusedashell

    Member

  • Member
  • Pip
  • 7 posts

Posted 27 November 2011 - 10:38 AM

I agree- it's really mind boggling how it all works.

Thank you for the replies. I traded meds with my friend (who takes Adderall), and I didn't pick- although it could just be because it was my first day on it? The only problem is that Ritalin and Adderall are now on the FDA's "drug shortages" list, so I'm not sure if I want to gamble on being able to get my prescription filled...
ISSUES: ADD, General & Social Anxiety, Mild Depression
PILLS: Vyvanse 20-60mg. Sertraline 200mg.
PAST PILLS: Concerta 54mg.






The content of individual posts on this site are the sole work of their authors and do not necessarily reflect the opinions and/or policies of the Administrators, Moderators, or other Members of the Crazyboards community. Health related topics should not be used for the purpose of diagnosis or substituted for medical advice. It is your responsibility to research the accuracy, completeness, and usefulness of all opinions, services, and other information found on the site, and to consult with your professional health care provider as to whether the information can benefit you.